Alert archive / Kansas / High Wind Watches in 2011

High Wind Watch 1, NWS Goodland, KS

April 13, 2011Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind watch at Apr 13, 2011, 3:37 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 14, 2011, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:37 PM MDT (21:37 UTC)
In effect from
Apr 14, 2011, 6:00 PM MDT
Expired
Apr 14, 2011, 12:05 PM MDT
In force
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS73 KGLD 132137
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT WED APR 13 2011

...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON|...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER
SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS
THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED
WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS
FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS
WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM
AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
/O.NEW.KGLD.HW.A.0001.110414T2100Z-110416T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
337 PM MDT WED APR 13 2011 /437 PM CDT WED APR 13 2011/

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON. 

* TIMING/DURATION...VERY STRONG WINDS ARE EXPECTED ACROSS THE TRI-
  STATE REGION OF SOUTHWEST NEBRASKA...NORTHEAST COLORADO...AND
  NORTHWEST KANSAS FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON.

* PEAK WINDS...NORTHWEST WINDS OF 20 TO 30 MPH ON THURSDAY
  AFTERNOON WILL INCREASE TO AROUND 40 MPH THURSDAY NIGHT AND
  FRIDAY WITH GUSTS OVER 50 MPH.

* OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST
  THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
3 follow-up statements
756 
WWUS73 KGLD 140036 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT WED APR 13 2011

...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER
SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS
THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED
WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS
FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS
WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM
AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141515-
/O.COR.KGLD.HW.A.0001.110414T2100Z-110416T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
635 PM MDT WED APR 13 2011 /735 PM CDT WED APR 13 2011/

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON. 

* TIMING/DURATION...VERY STRONG WINDS ARE EXPECTED ACROSS THE TRI
  STATE REGION OF SOUTHWEST NEBRASKA...NORTHEAST COLORADO...AND
  NORTHWEST KANSAS FROM THURSDAY AFTERNOON THROUGH FRIDAY
  AFTERNOON.

* PEAK WINDS...NORTHWEST WINDS OF 20 TO 30 MPH ON THURSDAY
  AFTERNOON WILL INCREASE TO AROUND 40 MPH THURSDAY NIGHT AND
  FRIDAY WITH GUSTS OVER 50 MPH.

* OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST
  THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
571 
WWUS73 KGLD 140911
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
311 AM MDT THU APR 14 2011

...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER
SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS
THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED
WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS
FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS
WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM
AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141830-
/O.EXT.KGLD.HW.A.0001.110415T0000Z-110416T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
311 AM MDT THU APR 14 2011 /411 AM CDT THU APR 14 2011/

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

* TIMING/DURATION...VERY STRONG WINDS ARE EXPECTED ACROSS THE TRI
  STATE REGION OF SOUTHWEST NEBRASKA...NORTHEAST COLORADO... AND
  NORTHWEST KANSAS THURSDAY EVENING THROUGH FRIDAY.

* PEAK WINDS...NORTHERLY WINDS WILL BEGIN TO RAPIDLY INCREASE TO
  AROUND 30 MPH DURING THE AFTERNOON HOURS AND CONTINUE TO
  STRENGTHEN OVERNIGHT TONIGHT. SUSTAINED WINDS AROUND 40 MPH WILL
  BE POSSIBLE THROUGH MUCH OF THE NIGHT WITH GUSTS IN EXCESS OF 55
  MPH POSSIBLE THROUGH FRIDAY AFTERNOON.

* OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST
  THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES...ESPECIALLY
  IN AREAS THAT DO NOT RECEIVE MUCH PRECIPITATION TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$


JRM
925 
WWUS73 KGLD 141805
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1205 PM MDT THU APR 14 2011

...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER
SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS
THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED
WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS
FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS
WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM
AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150300-
/O.UPG.KGLD.HW.A.0001.110415T0000Z-110416T0000Z/
/O.NEW.KGLD.HW.W.0003.110415T0000Z-110416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1205 PM MDT THU APR 14 2011 /105 PM CDT THU APR 14 2011/

...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS
EVENING TO 8 PM MDT /9 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS
EVENING TO 8 PM MDT /9 PM CDT/ FRIDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* PEAK WINDS...NORTHERLY WINDS WILL BEGIN TO RAPIDLY INCREASE TO
  AROUND 30 MPH DURING THE AFTERNOON HOURS AND CONTINUE TO
  STRENGTHEN OVERNIGHT TONIGHT. SUSTAINED WINDS AROUND 40 MPH WILL
  BE POSSIBLE THROUGH MUCH OF THE NIGHT WITH GUSTS IN EXCESS OF 55 MPH
  POSSIBLE THROUGH FRIDAY AFTERNOON.

* OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST
  THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES...ESPECIALLY
  IN AREAS THAT DO NOT RECEIVE MUCH PRECIPITATION TODAY AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Apr 13, 11:48 AM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 13, 11:48 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1148 AM MDT WED APR 13 2011

.UPDATE...
529 AM MDT WED APR 13 2011

UPDATE FOR 12Z TAFS.

JTL
&&

.DISCUSSION...
222 AM MDT WED APR 13 2011

0315Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED TWO SHORT WAVE
TROUGHS/PV ANOMALIES NEAR THE AREA. THE FIRST IS NOW DOWNSTREAM OF
THE CWA OVER SOUTH CENTRAL KANSAS...WITH SUBSIDENCE BEHIND IT LIKELY
CAUSING CLEAR SPOT ACROSS CWA CURRENTLY. THE SECOND WAS ENTERING
WESTERN COLORADO. A THIRD TROUGH CURRENTLY JUST OF THE WEST COAST
WILL LIKELY BECOME THE BIG WEATHER MAKER TOWARD THE MIDDLE OF THE
WEEK. AT THE SFC...COLD FRONT BISECTED THE AREA RUNNING ROUGHLY FROM
CHEYENNE WELLS TO MCCOOK.

PRIMARY FORECAST CONCERN WILL BE RAPIDLY DEEPENING SYSTEM THURSDAY
AND FRIDAY AND POTENTIAL FOR HIGH WIND AND POSSIBLE WINTER WEATHER
CONDITIONS.

TODAY-TONIGHT...WEAK SHORT WAVE RIDGING WILL BUILD ACROSS THE AREA
AS COLD FRONT CONTINUES TO SLOWLY PUSH SOUTH TODAY. WEAK RIDGING
ALOFT WILL BE FAIRLY SHORT LIVED THOUGH AS STRONG H5 TROUGH WILL
BEGIN TO IMPINGE ON THE AREA AND STRONG CYCLOGENESIS BEGINS TO
OCCUR. WHILE THERE WILL BE A BRIEF PERIOD OF ASCENT THIS MORNING AS
WESTERN COLORADO SHORT WAVE TROUGH MOVES OVER THE AREA. THETA E
LAPSE RATES WOULD SUGGEST SOME POTENTIAL INSTABILITY...BUT A LOT OF
SATURATION WOULD HAVE TO TAKE PLACE FIRST. WILL KEEP AN EYE ON THE
FEW ECHOES DEVELOPING UPSTREAM...BUT FOR THE TIME BEING THINK THE
BEST POTENTIAL FOR PRECIP WILL BE AFTER 00Z AS STRONG...WIDESPREAD
ASCENT BEGINS TO TAKE PLACE AS TROUGH APPROACHES. STRONG CYCLOGENESIS
OVERNIGHT WILL BEGIN TO INDUCE LOW LEVEL EASTERLY FLOW OVERNIGHT.
WITH DEW POINTS BEHIND THE FRONT ACTUALLY HIGHER THAN POINTS
SOUTH...THINK THAT THIS MAY BRING POTENTIAL FOR FOG/LOW STRATUS
PRIOR TO PRECIPITATION DEVELOPMENT. PV ANOMALY....DIV Q FIELDS BEGIN
TO MAXIMIZE RIGHT AROUND 12Z ACROSS MUCH OF THE AREA...WITH EVEN
SOME ORGANIZED FRONTOGENESIS BEGINNING TO DEVELOP EARLY IN THE
MORNING. STATIC STABILITY ALSO LOWERS QUITE A BIT BETWEEN 06 AND
12Z...ALTHOUGH ELEVATED CAPE FIELDS REMAIN FAIRLY CAPPED. TIMING
DIFFERENCES IN AVAILABLE DATA KEEP ME FROM GETTING TOO HIGH WITH
POPS THIS PERIOD...BUT DEFINITELY LOOKS LIKE WESTERN CWA WILL START
TO SEE SOME PRECIP LATE IN THE PERIOD.

THURS-FRIDAY...VERY ACTIVE WEATHER EXPECTED ACROSS MUCH OF THE AREA
THROUGH THE PERIOD AS TROUGH MOVES ACROSS THE AREA AND SFC LOW
DEEPENS RAPIDLY. FORCING FOR ASCENT WILL BE WIDESPREAD THROUGH MUCH
OF THE DAY THURSDAY AND WITH A SLOWING TREND NOTED IN THE MODELS MAY
BE IMPACTING THE EASTERN CWA INTO FRIDAY MORNING. WITH WIDESPREAD
FORCING AND LOW STATIC STABILITY THINK PRECIPITATION WILL BE
ONGOING...IN THE FORM OF RAIN PER FAIRLY DEEP WARM LAYER AND
ENSEMBLE GUIDANCE...OR WILL RAPIDLY DEVELOP EARLY IN THE PERIOD.
GENERALLY PREFER THE GFS EVOLUTION OF THIS SYSTEM AS IT IS WELL IN
LINE WITH ENSEMBLE MEANS AND GEM SOLUTION. WITH PRONOUNCED AREA OF
FRONTOGENESIS ON THE BACK SIDE OF THE SYSTEM LOOKS LIKE
PRECIPITATION MAY FOCUS IN THIS AREA. WHILE THERE LOOKS TO BE A
PRECIPITATION MAXIMA TO THE EAST OF THIS FRONTAL ZONE...BUT FLOW
RAPIDLY BECOMES SUBSIDENT TO THE WEST OF THIS AREA...LIKELY
RESULTING IN A VERY SHARP CUT OFF BETWEEN SIG PRECIP AND NO
PRECIPITATION. WHILE EXPECTED LOW PATH WILL LIKELY BRING A GOOD
CHANCE OF PRECIPITATION TO MUCH OF THE NORTHERN CWA...DURING THE DAY
THIS SHARP CUT OFF BECOMES VERY PROBLEMATIC FOR PRECIP CHANCES
THROUGH THE REST OF THE PERIOD. DESPITE WHAT APPEARS TO BE A PRETTY
WELL DEVELOPED TROWAL OVERNIGHT THURSDAY (AS PER 300 AND 305K
SFCS)...LARGE SCALE FORCING AND SLIGHT ASCENT TO NEUTRAL ISENTROPIC
ASCENT DECREASES RAPIDLY FROM NORTHEAST TO SOUTHWEST. WOULD EXPECT
PRECIPITATION TO LINGER THROUGH MUCH OF THE NIGHT ACROSS THE
NORTHEAST BUT COME TO AN END RATHER QUICKLY ELSEWHERE. AS LOW WINDS
UP AND TAPS INTO MORE COLD AIR OVERNIGHT EXPECT PRECIPITATION TO
CHANGE TO ALL SNOW THROUGH THE NIGHT. WHILE ACCUMULATIONS LOOK
POSSIBLE...LOOKS LIKE MOISTURE CONTENT AND INSTABILITY DIMINISHES AS
COLUMN COOLS SO DO NOT THINK THERE WILL BE A LOT OF SIGNIFICANT
ACCUMULATIONS ESPECIALLY IF SREF RATIOS ARE CLOSE TO REALITY (5 TO
1).

OTHER CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR VERY STRONG WINDS
FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY. WHILE ALL MODELS PRETTY
MUCH AGREE THAT WE WILL BE AT OR NEAR WARNING DURING THE DAY FRIDAY
AS LOW DEEPENS RAPIDLY...THERE REMAINS A LOT OF UNCERTAINTY WITH
RESPECT TO HOW FAST THE WINDS WILL DEVELOP. THERE IS SOME  DATA
SUGGESTING THAT WESTERN CWA MAY ACTUALLY SEE A BRIEF PERIOD OF
WARNING CRITERIA LATE TOMORROW AFTERNOON BEFORE LOW REALLY DEEPENS
OVERNIGHT. STRONGLY CONSIDERED A RATHER LONG WATCH TO COVER
THIS...BUT WITH MOST LIKELY PERIOD FOR WARNING CRITERIA BEING WELL
INTO 5TH PERIOD AND WITH THE SYSTEM NOT EVEN ONSHORE AS OF THE 00Z
DATA DECIDED TO HOLD OFF. WITH POTENTIAL SNOW ON TOP OF THESE ALSO
HAVE CONCERNS ABOUT BLOWING SNOW...ALTHOUGH ACCUMULATIONS AND HOW
WET THE SNOW IS WOULD HAVE LARGE IMPACT ON HOW MUCH OF A PROBLEM
THIS IS. DECIDED BEST ROUTE AT THIS POINT IS TO THROUGH OUT AN SPS
ABOUT POTENTIAL STORM...AND LET LATER SHIFTS MAKE CALL ON ANY
POTENTIAL WIND/WINTER AND POSSIBLY EVEN FIRE HIGHLIGHTS.

FRIDAY NIGHT-SATURDAY...STRONG SUBSIDENCE EXPECTED TO FOLLOW EARLIER
SYSTEM LEADING TO CLEARING SKIES AND DRY CONDITIONS. MAIN CONCERNS
WILL CHANGE FROM PRECIP TO CHANCES TO HOW QUICKLY TEMPERATURES CAN
RECOVER...ESPECIALLY IF THERE IS ANY LINGERING SNOW COVER. THINK
WITH HIGHER SUN ANGLES SNOW WILL NOT BE MUCH OF AN ISSUE BY SATURDAY
AND SHOULD SEE A DECENT WARM UP...WITH CONSENSUS OF MODELS
SUPPORTING WIDESPREAD 60S. DO THINK SNOW MAY ALLOW FOR LOWS TO
BOTTOM OUT OVERNIGHT FRIDAY THOUGH AND WILL CONTINUE LOWS IN THE
20S.

JRM
&&

.AVIATION...
1148 AM MDT WED APR 13 2011

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING
AT BOTH TERMINALS. ONLY SHORT TERM AVIATION CONCERN WILL BE BREEZY NORTH
WINDS AT BOTH TERMINALS GENERALLY IN THE 20G30KT RANGE. A STRONG STORM
SYSTEM WILL MOVE INTO THE REGION OVERNIGHT WITH RAPIDLY DETERIORATING
FLIGHT CONDITIONS. CIGS WILL LOWER TO MVFR AROUND 06Z WITH IFR CIGS
AND LIGHT RAIN OVERSPREADING THE AREA BY ROUGHLY 12Z WHICH WILL CONTINUE
THROUGH THE REMAINDER OF THE VALID PERIOD.

50
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Apr 13, 4:11 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
411 AM MDT WED APR 13 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
411 AM MDT WED APR 13 2011 /511 AM CDT WED APR 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL DEVELOP AFTER MIDNIGHT. VISIBILITIES MAY BE
REDUCED TO UNDER A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POWERFUL STORM SYSTEM WILL MOVE OVER THE AREA AND INTENSIFY
THURSDAY AND FRIDAY. THIS SYSTEM WILL BRING THE CHANCE FOR
RAIN...ISOLATED THUNDERSTORMS AND SNOW BEFORE ENDING FRIDAY
AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...ALTHOUGH THERE IS A SMALL THREAT FOR A SEVERE STORM EAST OF
A MCCOOK TO GOVE LINE. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
OVERNIGHT THURSDAY AND FRIDAY MORNING...MAINLY EAST OF A BENKELMAN
TO HILL CITY LINE.

IN ADDITION TO THE CHANCE FOR PRECIPITATION...VERY STRONG
NORTHERLY WINDS ARE EXPECTED TO DEVELOP OVERNIGHT THURSDAY AND
THROUGH THE DAY FRIDAY. SUSTAINED WINDS OF 30 TO 45 MPH...WITH
GUSTS UP TO 60 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:43 PM MDTFire Weather WatchGLDGreeley, Logan, Sherman, Wallace, Wichita36 hr

Nearby

High Wind Watches in Kansas, 2011High Wind Watches in Nebraska, 2011High Wind Watches in Colorado, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.